Author Topic: Stemetil for dizziness  (Read 276 times)

[Buddie]

Stemetil for dizziness
« on: May 03, 2022, 01:20:24 am »
Hey Buddies,

Have anyone else been prescribed and used stemetil for dizziness?

I jumped on Thursday and have since been having dizzy spells.  Of course, I also had COVID last week so I'm unsure if this is COVID related or Clonazepam withdrawal - the doctor seems to think it is covid related (post viral ear inflammation) and nothing to do with Clonazepam.  In her opinion, my Clonazepam dose is so low that I shouldn't have had any withdrawal effect.

I am a little hesitant to take yet another medication...would love any feedback.

Thank you in advance.  I am not sure how I would get through the days without this forum!

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Stemetil for dizziness
« Reply #1 on: May 03, 2022, 01:57:17 am »
Prochlorperazine (Stemetil):

Side Effects: Sedation is very common, and extrapyramidal side effects are common and include restlessness, dystonic reactions, pseudoparkinsonism, and akathisia; the extrapyramidal symptoms can affect 2% of people at low doses, whereas higher doses may affect as many as 40% of people.

I don't know what your dose is, but I'd look at those side effects seriously and consider how severe my dizziness is and what level or risk I'd be willing to take to possibly improve it. Extrapyramidal side effects are nothing to fool around with, they can be quite devastating.

That is a first generation antipsychotic and they were fairly infamous for extrapyramidal side effects. If you have schizophrenia it might be well worth the risk to improve an absolutely debilitating disorder. For dizziness? For me personally it would have to be very bad and I would have tried many other things first.

I'm not a doctor, so take nothing I say as authoritative.

Is your dizziness the result of tapering/discontinuing a benzo or a z-drug? If so, it will most likely resolve of it's own accord given time.

« Last Edit: May 03, 2022, 03:51:42 am by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Stemetil for dizziness
« Reply #2 on: May 03, 2022, 05:05:44 am »
Congratulations for jumping!   Well-done.    :smitten:
For me, the longer I get from my clonazepam/benzo taper.... the less dizziness I have.   
At one time, it was my worst symptom. 

I was given stemitil for nausea and vomiting years ago in an emergency room.  I went into anaphylaxis.   It's one of the few drugs I'm allergic to.   We are all different,  but be careful.   

And your doctor telling you that your dizziness wasn't from your 'low dose' ranks alongside the doctor that told me I could taper years of Clonazepam use in 5 days.   
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Stemetil for dizziness
« Reply #3 on: May 05, 2022, 02:43:03 am »
Thank you both for your replies.

I haven't taken the Stemetil yet and I'm hoping this goes away.  I do recall being given it once in hospital via injection and I can't remember it helping much at all.

I explained the dizziness I was having to a colleague and she did say it was exactly how she would describe the dizziness she had during covid as well...

Watch this space :)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.